CASE REPORT
Year : 2014  |  Volume : 5  |  Issue : 4  |  Page : 268-270

Leukocytoclastic vasculitis and acute allergic interstitial nephritis following ceftriaxone exposure


Department of Internal Medicine, Mahatma Gandhi Institute of Medical Sciences, Sevagram, Maharashtra, India

Correspondence Address:
Sachin R Agrawal
Department of Internal Medicine, Mahatma Gandhi Institute of Medical Sciences, Sevagram, Wardha - 442 001, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.142453

Rights and Permissions

Leukocytoclastic vasculitis (LCV), also known as hypersensitivity vasculitis is a small vessel inflammatory disease which mainly involves the postcapillary venules. A 17-year-old girl developed palpable purpura over lower limbs and acute allergic interstitial nephritis 5 days after exposure to ceftriaxone. Skin biopsy from the lesion over lower limbs confirmed the diagnosis of LCV. Discontinuation of drug and treatment with steroid resulted in resolution of skin lesions and normalization of kidney functions. Beta-lactams are commonly used antibiotics in various types of infection in day-to-day practice. LCV, a rare complication of ceftriaxone should be kept in mind while using this drug.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1851    
    Printed72    
    Emailed0    
    PDF Downloaded343    
    Comments [Add]    
    Cited by others 4    

Recommend this journal